Has anyone experienced sleep problems after withdrawal from Paxil?
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Hi, yes, sleep problems are a withdrawal symptom from Paxil. You can read more about this in this article:
"Paxil (Paroxetine) Withdrawal: Symptoms, Duration, & How to Cope" at https://www.choosingtherapy.com/paxil-withdrawal/ . You may find the a section in the article, "How to Cope With Paroxetine Withdrawal Symptoms" useful as well. Paxil withdrawal symptoms can be dangerous to your very health so please contact your health care provider for additional assistance with stopping medication. Take good care.
I have one question. I developed sleep problems awhile after I was weaned off of Paxil. My Dr seems to think it is not related to my withdrawal from Paxil. Her reasoning is that the sleep disturbance did not start immediately after withdrawal it was awhile. Can you shed some lite on the this situation?
I just started taking 2mg of melatonin. It is calming and while it has not solved my sleep disturbances I feel less anxious. I may need to increase the dosage of melatonin.
Jump to this post
Good question. According to "Going off antidepressants" at
https://www.health.harvard.edu/diseases-and-conditions/going-off-antidepressants , sleep changes may be antidepressant withdrawal symptoms. That said your doctor who knows your full health history may be correct. A note of caution that longer term use of melatonin can have side effects too…see for example https://www.mayoclinic.org/healthy-lifestyle/adult-health/expert-answers/melatonin-side-effects/faq-20057874 . Instead of melatonin consider reading more on tips to improve your sleep like https://www.health.harvard.edu/staying-healthy/improving-sleep-a-guide-to-a-good-nights-rest or borrowing the book Why We Sleep: Unlocking the Power of Sleep and Dreams by Matthew Walker from your local library.
I tried going off paxil (generic) because i thought it was causing diarrhea. Was taking 20mg then 10 for a long time. started "shaving" it down. got to 4-5 Mg in 5-6 weeks and crashed. massive anxiety and diarrhea got worse (if possible) and couldn't sleep. Went back to 40 mg. and after 4 weeks still has same symptoms. Finally got an appointment with Psychiatrist but it was 2 months away. I have an appointment with a "bridge" program psychiatrist but it is still 1 month away. Emergency Room Doctor gave me 50mg Terizidone and got some sleep….still concerned about withdrawal symptoms so after 2 nights cut it to 3/4 of it and still slept last night. Either the paxil is starting to kick back in or perhaps just getting some sleep seems to be helping. I suspect the problem was anxiety in the first place….retiring, future money concerns, getting old:), mother (96) and in nursing home and being afraid all the time with dementia and anxiety….so perhaps it was just fear of the future???
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In